MAUDE Adverse Event Report: PROGAV 2.0 WITH SHUNTASSISTANT 35; HYDROCEPHALUS MANAGEMENT

PROGAV 2.0 WITH SHUNTASSISTANT 35; HYDROCEPHALUS MANAGEMENT
Model Number FX416T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Event or Problem Description
According to the complainant a progav could not be adjusted postoperatively.The patient was originally implanted on an unspecified date.The date of the malfunction was unknown, but it occurred approximately 8 months later.The valve was explanted and returned to the manufacturer for evaluation.Further details were not provided.
 
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: (description incoming product condition).We received the valve in the reeturnkit.The valve was inserted in an unknown liquid.The progav was set to pressure range 7 cmh2o at the time of delivery.Result: in the visual inspection of the valve, we could not detect any apparent damage.It was possible to adjust the valve up and down again in steps of 5 cmh2o.To prove if the brake function is full in place we carried out a brake function test.The investigation has shown that the brake function is present.Further we carried out a permeability test.The investigation has resulted that the valve is permeable.As a final examination we carried out a computer controlled test.Here the progav 2.0 was tested in the lying position with a pressure range of 5 cmh2o.Normally we expected a pressure of 5 cmh2o having an opening pressure of 5 cmh2o.At the test the opening pressure at the reference flow level of 5 ml/h is measured 6,96 cmh2o.The valve is working inside the tolerance (accepted tolerance of 5 ± 2 cmh2o).A second measurement was not necessary.To ensure that the shunt assistant could not have led to the suspected over-drainage, do we also carried out the test on our test bench.Based on the opening pressure of 20 cmh2o in upright position an opening pressure of 0 cmh2o is expected.(the pressure resulting from the difference of altitude is being compensated by the valve.) the accepted tolerance range for the opening pressure of 20 cmh2o in upright position is 0 ± 4 cmh2o.The measured opening pressure of 7,88 cmh2o was clearly outside the accepted tolerance range.Therefore, we have the performed a second test.The second test showed a slight improvement.But with a measured value of 6,12 cmh2o, the shunt assistant remains outside the permitted tolerance.On the basis of our investigation results, have we test been able to an under-drainage instead of the suspected over-drainage.We suspect that deposits inside the valve may have affected the product performance.Given the fact that during the treatment with shunts the following complications may arise (as described in the literature): infections, blockages caused by protein and/or blood in the cerebrospinal fluid, over/ under drainage or in very rare cases, noise development we decided to dismantle the valves.Inside the progav 2.0-valve we could find don't apparent deposits or substances of protein.In the interior of the shunt assistant, slight deposits of protein were found which might could be the reason for the assumed difficulties.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further actions required.

Brand Name
PROGAV 2.0 WITH SHUNTASSISTANT 35
Common Device Name
HYDROCEPHALUS MANAGEMENT
MDR Report Key12751934
Report Number3004721439-2021-00707
Device Sequence Number1507829
Product Code JXG
UDI-Device Identifier04041906136581
UDI-Public4041906136581
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberFX416T
Device Catalogue NumberFX416T
Device Lot Number20025855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2017
Initial Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR